MAUDE Adverse Event Report: COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF

COOK INC BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET; JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number N/A
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Difficult to Advance (2920); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported an unknown patient required a blue rhino g2-multi percutaneous tracheostomy introducer set.This report captures one specific event, as well as other unknown instances of this failure.The user noticed that the dilator seems "softer and lighter in color".It was also stated that it appeared very smooth and it quickly "double nods" during dilation, "especially in younger patients who were given a trachea cannula." the procedures were completed without complications.As reported, the patients did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Pma/510(k) #: k193133.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Correction: d4 (lot # and udi).Investigation ¿ evaluation: it was reported to cook that a blue rhino g2-multi percutaneous tracheostomy introducer set (rpn: c-ptis-100-uns-hc-g-eu) from an unknown lot that the dilator is very smooth and quickly double bends when dilating during a percutaneous tracheostomy.The complainant also noted that the dilator is lighter in color, and it does not have a smooth surface like those in the previous sets.This incident was reported by (b)(6), in the netherlands, on 20jun2022.No adverse effects were reported.Reviews of the complaint history, device history record (dhr), manufacturing instructions (mi), quality control, and instructions for use (ifu), were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A lot number was not provided by the user facility.However, review of sales to the complainant from 01jan2019 - 20jun2022 yielded one lot number: 13977183.The device history record (dhr) for lot 13977183 and related sub-assembly lots did not record any non-conformances, and a database search revealed no additional complaints for lot 13977183 from the field.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu, c_t_ptisgi_rev0 ¿blue rhino g2-multi percutaneous tracheostomy introducer,¿ provides the following information to the user related to the reported failure mode: ¿precautions ¿ the tracheostomy tube should fit snugly to the loading dilator for insertion.¿ the generous lubrication of the loading dilator surface will enhance fit and placement of the tracheostomy tube.Instructions for use (patient preparation) generously lubricate the surface of the appropriately sized loading dilator and load the tracheostomy tube into the dilator.Ensure that the tracheostomy tube¿s tip fits snugly on the dilator.Ensure the balloon is completely deflated.Thoroughly lubricate the tracheostomy tube assembly.(tracheostomy procedure) 13.Activate the hydrophilic coating by immersing the distal end of the blue rhino g2 in sterile water or saline.18.Advance the tracheostomy tube (loaded on the dilator) over the wire guide/guiding catheter assembly to the safety ridge of the guiding catheter, then advance wire guide, guiding catheter, loading dilator and tracheostomy tube as a unit into trachea." based on the available information, no device return, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BLUE RHINO G2-MULTI PERCUTANEOUS TRACHEOSTOMY INTRODUCER SET
Common Device Name
JOH TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14875153
Report Number1820334-2022-01135
Device Sequence Number14910913
Product Code JOH
UDI-Device Identifier00827002576865
UDI-Public(01)00827002576865(17)240604(10)13977183
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberN/A
Device Catalogue NumberC-PTIS-100-UNS-HC-G-EU
Device Lot Number13977183
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer09/23/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRACOE TWIST TRACHCAN 7 (UNF + CUFF) 470311P7.
Patient SexUnknown